Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Feb 27, 2006, 4:49 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2006, 4:49 AM PST (12:49 UTC)
- Expired
- Feb 27, 2006, 8:54 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 271249 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 449 AM PST MON FEB 27 2006 ...HIGH WINDS OCCURRING OVER PORTIONS OF NORTHWEST WASHINGTON... .A STORM SYSTEM MOVING NORTHEAST JUST OFFSHORE IS GENERATING A LOCAL LOW PRESSURE OVER THE STRAIT OF JUAN DE FUCA. THIS SMALL LOW IS GENERATING AN AREA OF STRONG WINDS ACROSS PORTIONS OF THE EASTERN STRAIT...NORTHERN PORTIONS OF ADMIRALTY INLET AND ACROSS WHIDBEY ISLAND. THIS LOW WILL SLIGHT SOUTHEAST THIS MORNING AND WEAKEN ALLOWING THE WINDS TO EASE LATE THIS MORNING. WAZ009-013-014-272000- /O.NEW.KSEW.HW.W.0008.060227T1249Z-060227T2000Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 449 AM PST MON FEB 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY... SPOTTERS AND AUTOMATED WEATHER INSTRUMENTS INDICATED THAT VERY STRONG AND DAMAGING WINDS ARE OCCURRING ACROSS PORTIONS OF THE WARNING AREA. A SPOTTER ABOUT 8 MILES SOUTHEAST OF PORT ANGELES REPORTED WINDS GUSTING AS HIGH AS 75 MPH. STRONG...AND POTENTIALLY DAMAGING WINDS ARE ALSO POSSIBLE IN THE ADMIRALTY INLET AREA AND ACROSS WHIDBEY ISLAND THIS MORNING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
000 WWUS76 KSEW 271654 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 AM PST MON FEB 27 2006 ...THE HIGH WIND WARNINGS FOR THE STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET AREAS HAVE ENDED... .THE DEEP AND SMALL LOW PRESSURE SYSTEM THAT WAS RESPONSIBLE FOR BRINGING STRONG WINDS TO PORTIONS OF THE STRAIT OF JUAN DE FUCA AND AREAS AROUND ADMIRALTY INLET HAS DISSIPATED. WINDS WILL STEADILY DIMINISH TODAY. WAZ009-013-014-271800- /O.CAN.KSEW.HW.W.0008.000000T0000Z-060227T2000Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 854 AM PST MON FEB 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND WARNING FOR THE ADMIRALTY INLET AREA AND FOR AREAS ALONG THE STRAIT OF JUAN DE FUCA. WINDS WILL CONTINUE TO DIMINISH TODAY. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 27, 2:20 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 27, 2:20 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
220 AM PST MON FEB 27 2006
.SYNOPSIS...OCCASIONAL SHOWERS AND LOCALLY WINDY CONDITIONS WILL
PREVAIL THROUGH THE DAY AS MOIST SOUTHWESTERLY FLOW CONTINUES ACROSS
THE AREA. ADDITIONAL FRONTAL SYSTEMS WILL KEEP THE WEATHER UNSETTLED
FOR THE REMAINDER OF THE WEEK.
&&
.SHORT TERM...WHAT A MESSY...BUSTED UP SYSTEM THIS TURNED OUT TO BE.
A COUPLE OF DAYS AGO I WOULD HAVE THOUGHT WE WOULD HAVE HAD SOME
SIGNIFICANT RAINFALL ACROSS THE REGION OVER THE LAST 24 HOURS. HAVE
NOT EVEN MANAGED TO GET A TENTH OF AN INCH OVER A LARGE PART OF THE
AREA. OH WELL...THATS WHY I LOVE THIS JOB...ONCE IN AWHILE YOU GET
SLAPPED UPSIDE THE HEAD.
IR SAT IMAGERY IS NOT ALL THAT HELPFUL THIS MORNING AS IT IS VERY
MESSY IN THAT IT IS VERY DIFFICULT TO PICK UP ON ANY STAND OUT
FEATURE/S IN THE MOIST SW FLOW. THE H20 VAPOR IMAGES ARE A BIT
BETTER INDICATING A VORT MAX NEAR 33N 133W DOING THE SIT AND SPIN
ROUTINE AND ANOTHER MOVING NNE NEAR 28N 130W. GENERALLY MOIST SW
FLOW TO CONTINUE OVER THE REGION TODAY WITH OFF AND ON RAIN AS LOBES
OF UPWARD VERTICAL MOTION MVE BY IN THE SW FLOW. TEMPS SEASONABLE.
THE VORT MAX NEAR 28N 130W IS THE SYSTEM THAT WILL MOVE BY TO OUR
EAST EARLY TUE. THE GFS SEEMS TO HAVE A GOOD HANDLE ON THIS FEATURE
THROUGH THE FIRST 6-9 HOURS OF THE FORECAST WHEN LOOKING AT THE
MOISTURE FIELDS AND THE H5 VORT CENTER. MAY BE A TOUCH SLOW WITH THE
H5 FEATURE THO. MODELS CONVERGING ON SFC LOW TRACKING NWRD EAST OF
THE CASCADES WHICH SEEMS LIKELY GIVING THE STARTING POSITION AND THE
SW FLOW ALOFT. THIS WILL FOCUS THE PRECIP FURTHER EAST OVERALL. MAY
END UP WITH A MAINLY DRY DAY ALONG THE CENTRAL AND NORTH COAST WITH
ONLY LIGHT PRECIP FURTHER INLAND.
TUE NIGHT AND EARLY WED...WILL HAVE A BREAK IN THE RAIN AS THE TUE
SYSTEM PULLS OUT OF THE AREA AND THE ATMOSPHERE RELOADS THE MEAN
TROF POSITION JUST OFF THE COAST. NEXT FRONT APPROACHING THE COAST
LATE WED IS ORIENTED FAIRLY N-S AND IS SHOWING SIGNS OF SPLITTING
WITH OFFSHORE GRADIENTS IN ADVANCE OF IT. GETTING THE SENSE THAT WED
MAY END UP DRY OVER THE INTERIOR...AND IF THE CURRENT TREND
CONTINUES...WILL END UP WITH A DRY DAY...A BIT OF SUNSHINE AND TEMPS
IN THE 50S. HAVE TRENDED DRIER...DROPPED THE CLOUD COVER A BIT AND
UPPED THE TEMP A DEG OR TWO IN LIGHT OF THESE THOUGHTS. IF TREND
CONTINUES WILL JUMP ON IT HARDER TONIGHT IF THE DAY SHIFT HASNT
ALREADY DONE SO. CERNIGLIA
.LONG TERM...BIG UPPER LOW THAT IS FORECAST TO DEVELOP OFFSHORE THU
AND FRI...BEGINNING TO LOOK LIKE IT WILL TAKE A MORE SOUTHERN TRACK.
THIS WILL PROVIDE FOR A DEFORMATION ZONE TO POTENTIALLY SETUP OVER
THE AREA THU AND ALLOW FRI AND SAT TO BE DRIER AS MOST OF THE ENERGY
IS SHUNTED SOUTH OF US. WITH THIS THE CASE HAVE RAISED FREEZING
LEVELS A TOUCH AND WILL LEAVE POPS AS IS FOR NOW. CERNIGLIA
&&
.AVIATION...AREAS OF MVFR CIGS AND VSBY THIS MORNING AS A FRONTAL
SYSTEM DRAGS THROUGH THE AREA. SOUTHERLY WIND WILL PICK UP AT
SEA-TAC BY DAYBREAK AS A MESOLOW FORMS IN THE LEE OF THE OLYMPICS
AND GRADIENTS STRENGTHEN OVER THE PUGET SOUND AREA....18020G30KT
POSSIBLE KSEA TIL FROPA MIDDAY. MM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
GALE WARNING ALL WATERS EXCEPT SMALL CRAFT ADVISORY PUGET SOUND
AND HOOD CANAL.
WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Feb 27, 2:22 AM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
222 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM NON-TSTM WND GST 2 WNW ANACORTES 48.50N 122.66W
02/27/2006 M52 MPH SKAGIT WA TRAINED SPOTTER
SUSTAINED SE 27 MPH. BAROMETRIC PRESSURE 29.24 INCHES.
&&
JHLocal storm report, Feb 27, 2:58 AM PST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
258 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM NON-TSTM WND GST 9 ENE HURRICANE RIDGE 48.06N 123.30W
02/27/2006 M60 MPH CLALLAM WA TRAINED SPOTTER
SUSTAINED W 30 MPH. PRESSURE FALLING RAPIDLY.
&&
JHLocal storm report, Feb 27, 4:00 AM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 AM HIGH SUST WINDS 1 N PORT TOWNSEND 48.11N 122.77W
02/27/2006 M37 MPH JEFFERSON WA TRAINED SPOTTER
SE DIRECTION. GUST 46 MPH.
&&
JHLocal storm report, Feb 27, 4:34 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
434 AM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HIGH SUST WINDS 9 ENE HURRICANE RIDGE 48.06N 123.30W
02/27/2006 M60 MPH CLALLAM WA TRAINED SPOTTER
GUST 75 MPH. TREES DOWN AND POWER OUT AT NEARBY LOCATIONS
IN THE COUNTY.
&&
JHNearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.